# SDR CA070202011

- Difficulty date: February 1, 2007
- Submitted: August 3, 2007
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 4,577 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Barrel Nut
- Part number: 5322012165
- Condition: Corroded
- Location: Nlg
- Part time: 5,232 hours
- Component: Nlg, Pilats, 532201203
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) PILOT REPORTED THAT ON OCCASION DURING EXTENSION OF LANDING GEAR THAT A LOUD CLUNK WAS HEARD IN NOSE GEAR AREA.DURING A TEARDOWN OF NOSE LANDING GEAR TO REPLACE INTERNAL SEALS ,IT WAS NOTED THAT ON THE INNER GROOVE OF BARREL NUT ,THAT SUPPORTS A PHENOLIC GUIDE RING THAT CORROSION WAS OCCURING IN THE ALUMINIUM BARRLE NUT.THIS CORROSION PUT SO MUCH PRESSURE ON BACKSIDE OF GUIDE RING THAT THE RING WAS CLAMPING TO OLEO STRUT NOT ALLOWING THE STRUT TO FULLY EXTEND PRIOR TO RETRACTION OF GEAR. WHEN GEAR WAS LOWERED IN COLD FLIGHT CONDITIONS THE NOSE FORK WOULD CONTACT GEAR RETRACT MECHANISM ON EXITING GEAR WELL CAUSING CLUNK.  REMOVAL AND TREATMENT OF CORROSION, CLEANING OF GUIDE RING ALLOWED FREE MOVEMENT OF O
